Alert archive / New York / Small Craft Advisories in 2012
Small Craft Advisory 85, NWS New York, NY
NWS New York, NY issued this small craft advisory at Oct 13, 2012, 3:54 PM EDT. It took effect at Oct 14, 2012, 12:40 AM EDT. It was in force for 65 hr.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2012, 3:54 PM EDT (19:54 UTC)
- In effect from
- Oct 14, 2012, 12:40 AM EDT
- Expired
- Oct 16, 2012, 5:59 PM EDT
- In force
- 65 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
160 WHUS71 KOKX 131954 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 354 PM EDT SAT OCT 13 2012 ...GUSTY SOUTHWEST FLOW TO DEVELOP ON SUNDAY... ANZ330-335-338-340-345-350-353-355-140900- /O.NEW.KOKX.SC.Y.0085.121014T1000Z-121015T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 354 PM EDT SAT OCT 13 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM SUNDAY TO 6 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM SUNDAY TO 6 AM EDT MONDAY. * LOCATION...THE OCEAN WATERS SOUTH OF LONG ISLAND...NEW YORK HARBOR...LONG ISLAND SOUND...AND THE SURROUNDING BAYS. * WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 7 FEET ON THE OCEAN WATERS...AND 2 TO 4 FT ON LONG ISLAND SOUND. * TIMING...STRONGEST WINDS AND HIGHEST SEAS WILL BE SUNDAY AFTERNOON AND NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
7 follow-up statements
439 WHUS71 KOKX 140440 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1240 AM EDT SUN OCT 14 2012 ...STRONG SOUTHWEST WINDS AND ROUGH CONDITIONS ON THE WATERS... ANZ330-335-338-340-345-350-353-355-141200- /O.EXT.KOKX.SC.Y.0085.121014T0440Z-121015T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1240 AM EDT SUN OCT 14 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT MONDAY... * LOCATION...THE OCEAN WATERS SOUTH OF LONG ISLAND...NEW YORK HARBOR...LONG ISLAND SOUND...AND THE SURROUNDING BAYS. * WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 7 FEET ON THE OCEAN WATERS. * TIMING...STRONGEST WINDS AND HIGHEST SEAS WILL BE LATER THIS AFTERNOON AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
475 WHUS71 KOKX 140717 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 317 AM EDT SUN OCT 14 2012 ...STRONG SOUTHWEST WINDS AND ROUGH CONDITIONS ON THE WATERS... ANZ330-335-338-340-345-350-353-355-141500- /O.EXT.KOKX.SC.Y.0085.000000T0000Z-121015T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 317 AM EDT SUN OCT 14 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT MONDAY... * LOCATION...THE OCEAN WATERS SOUTH OF LONG ISLAND...NEW YORK HARBOR...LONG ISLAND SOUND...AND THE SURROUNDING BAYS. * WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 7 FEET ON THE OCEAN WATERS. * TIMING...STRONGEST WINDS AND HIGHEST SEAS WILL BE LATER THIS AFTERNOON AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MPS
229 WHUS71 KOKX 141451 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1051 AM EDT SUN OCT 14 2012 ...STRONG SOUTHWEST WINDS AND ROUGH CONDITIONS ON THE WATERS... ANZ330-335-338-340-345-350-353-355-142300- /O.CON.KOKX.SC.Y.0085.000000T0000Z-121015T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1051 AM EDT SUN OCT 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT MONDAY... * LOCATION...THE OCEAN WATERS SOUTH OF LONG ISLAND...NEW YORK HARBOR...LONG ISLAND SOUND...AND THE SURROUNDING BAYS. * WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...5 TO 8 FEET. * TIMING...STRONGEST WINDS AND HIGHEST SEAS WILL BE LATER THIS AFTERNOON AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
957 WHUS71 KOKX 141959 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 359 PM EDT SUN OCT 14 2012 ...STRONG SOUTHWEST WINDS AND ROUGH CONDITIONS ON THE WATERS... ANZ350-353-355-150900- /O.EXT.KOKX.SC.Y.0085.000000T0000Z-121016T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 359 PM EDT SUN OCT 14 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT TUESDAY... * LOCATION...THE OCEAN WATERS SOUTH OF LONG ISLAND OUT TO 20 NM. * WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. THE WINDS EVENTUALLY BECOME NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT LATE MONDAY NIGHT. * SEAS...5 TO 7 FEET. * TIMING...STRONGEST WINDS AND HIGHEST SEAS INTO THIS EVENING AND MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-150900- /O.CON.KOKX.SC.Y.0085.000000T0000Z-121015T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 359 PM EDT SUN OCT 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT MONDAY... * LOCATION...NEW YORK HARBOR...LONG ISLAND SOUND...AND THE SURROUNDING BAYS. * WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...2 TO 4 FEET. * TIMING...STRONGEST WINDS AND HIGHEST SEAS INTO THIS EVENING AND MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
445 WHUS71 KOKX 150722 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 322 AM EDT MON OCT 15 2012 ...ROUGH CONDITIONS ON THE WATERS... ANZ350-353-355-151930- /O.EXT.KOKX.SC.Y.0085.000000T0000Z-121016T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 322 AM EDT MON OCT 15 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT TUESDAY... * LOCATION...THE OCEAN WATERS SOUTH OF LONG ISLAND OUT TO 20 NM. * WINDS...10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 7 FEET. * TIMING...SOUTH WINDS GUSTING TO AROUND 25 KT TODAY WILL SHIFT TO THE NORTHWEST AND GUST UP TO 30 KT ON TUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-151930- /O.CON.KOKX.SC.Y.0085.000000T0000Z-121015T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 322 AM EDT MON OCT 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * LOCATION...NEW YORK HARBOR...LONG ISLAND SOUND...AND THE SURROUNDING BAYS. * WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * TIMING...CONDITIONS WILL IMPROVE THIS AFTERNOON AND EVENING. A SMALL CRAFT ADVISORY MAY BE NEEDED FOR TUESDAY DUE TO STRENGTHENING NORTHWEST WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JMC
694 WHUS71 KOKX 151931 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 331 PM EDT MON OCT 15 2012 ...GUSTY NORTHWEST FLOW TO DEVELOP BEHIND COLD FRONT LATE TONIGHT... ANZ330-335-338-340-345-160900- /O.CAN.KOKX.SC.Y.0085.000000T0000Z-121015T2200Z/ /O.NEW.KOKX.SC.Y.0086.121016T0600Z-121016T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 331 PM EDT MON OCT 15 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 6 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 6 PM EDT TUESDAY. * LOCATION...NEW YORK HARBOR...LONG ISLAND SOUND...AND THE SURROUNDING BAYS. * WINDS...WEST TO NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * TIMING...STRONG WINDS WILL OCCUR DURING THE MORNING AND EARLY AFTERNOON HOURS TUESDAY. WINDS WILL SHIFT TO THE NORTHWEST LATE THIS EVENING BEHIND A COLD FRONTAL PASSAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-355-160900- /O.CON.KOKX.SC.Y.0085.000000T0000Z-121016T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 331 PM EDT MON OCT 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT TUESDAY... * LOCATION...THE OCEAN WATERS SOUTH OF LONG ISLAND OUT TO 20 NM. * WINDS...WEST TO NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 6 FEET. * TIMING...STRONGEST WINDS AND HIGHEST SEAS WILL OCCUR DURING THE MORNING AND EARLY AFTERNOON HOURS TUESDAY. WINDS WILL SHIFT TO THE NORTHWEST LATE THIS EVENING BEHIND A COLD FRONTAL PASSAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
089 WHUS71 KOKX 162159 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 559 PM EDT TUE OCT 16 2012 ...ROUGH OCEAN CONDITIONS WILL SUBSIDE LATER THIS EVENING FOR WEST OF FIRE ISLAND INLET... ...HIGH SEAS EAST OF FIRE ISLAND INLET THROUGH WEDNESDAY NIGHT... ANZ355-170000- /O.CAN.KOKX.SC.Y.0085.000000T0000Z-121016T2200Z/ /O.EXT.KOKX.SC.Y.0086.000000T0000Z-121017T0000Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 559 PM EDT TUE OCT 16 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * LOCATION...THE COASTAL OCEAN WATERS WEST OF FIRE ISLAND INLET. * WINDS...NORTHWEST 10 TO 15 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 5 FT. * TIMING...UNTIL 8 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-170000- /O.CAN.KOKX.SC.Y.0085.000000T0000Z-121016T2200Z/ /O.CON.KOKX.SC.Y.0086.000000T0000Z-121018T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 559 PM EDT TUE OCT 16 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY... * LOCATION...THE COASTAL OCEAN WATERS EAST OF FIRE ISLAND INLET. * WINDS...WEST 5 TO 15 KT WITH GUSTS UP TO 20 KT. * SEAS...3 TO 6 FEET. * TIMING...THE WINDS WILL BE RAPIDLY DIMINISHING THIS EVENING. SEAS WILL PERSIST AT NEAR CURRENT LEVELS THROUGH WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-162300- /O.CAN.KOKX.SC.Y.0086.000000T0000Z-121016T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 559 PM EDT TUE OCT 16 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WIND GUSTS HAVE LOWERED BELOW 25 KT AND THE WINDS SHOULD CONTINUE TO LOWER THROUGH THIS EVENING. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Oct 13, 2:19 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Oct 13, 2:19 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 219 PM EDT SAT OCT 13 2012 .SYNOPSIS... HIGH PRESSURE BUILDS EAST OF THE AREA THIS AFTERNOON. A WARM FRONT LIFTS NORTH INTO THE AREA BEHIND THE HIGH LATE TONIGHT AND INTO SUNDAY MORNING. A COLD FRONT APPROACHES ON MONDAY AND MOVES THROUGH THE REGION BY TUESDAY MORNING. HIGH PRESSURE RETURNS FOR THE MIDDLE OF THE WEEK...FOLLOWED BY A POSSIBLE STORM SYSTEM FOR THE END OF NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... FORECAST REMAINS ON TRACK WITH JUST SOME SUBTLE ADJUSTMENTS MADE TO ACCOUNT FOR CURRENT CONDITIONS. HIGH PRES BUILDS EAST OF THE AREA THIS AFTERNOON...WITH S/SW WINDS AT 10 MPH OR LESS. SOME MID AND HIGH LEVEL CLOUDS ALONG THE NY/PA BORDER WILL APPROACH LATE THIS AFTERNOON. HIGHS IN THE LOW TO MID 50S ACROSS THE INTERIOR AND IN THE MID TO UPPER 50S ACROSS NYC/LONG ISLAND/COASTAL CT. THIS IS ABOUT 10 DEGREES BELOW NORMAL. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/... HIGH PRES CONTINUES TO MOVE OFFSHORE TONIGHT AS DEEPENING LOW PRES MOVES INTO THE MIDWEST. RETURN FLOW BEHIND THE DEPARTING HIGH PUSHES A WARM FRONT NORTH INTO THE REGION LATE TONIGHT AND INTO SUNDAY MORNING. THE BEST FOCUS FOR THE BULK OF THE PRECIP WILL BE WELL NORTH OF THE AREA...BUT WILL CONTINUE TO CARRY CHANCE POPS FOR LIGHT RAIN ACROSS THE INTERIOR FOR LATE TONIGHT THROUGH SUNDAY MORNING. ANY PRECIP TAPERS OFF SUNDAY MORNING...AND SKIES PARTIALLY CLEAR OUT IN THE AFTERNOON. SOUTHERLY FLOW OVER THE AREA WILL USHER A MILD AIR MASS BACK INTO THE REGION WITH TEMPS IN THE UPPER 60S TO LOWER 70S. A WARM AND MILD NIGHT ON TAP FOR SUNDAY NIGHT WITH LOWS GENERALLY IN THE 50S. VERY WARM AND MILD ON MONDAY AHEAD OF A WEAKENING COLD FRONT THAT APPROACHES THE REGION ON MONDAY WITH HIGHS IN THE LOW TO MID 70S. THE COLD FRONT MOVES THROUGH THE REGION LATE IN THE DAY AND DEPARTS MONDAY NIGHT. LOW PRES MAY FORM AT THE BASE OF THE H5 TROUGH IN THE DELMARVA AREA. 00Z GFS MORE AGGRESSIVE THAN THE 00Z ECMWF IN TERMS OF COVERAGE AND INTENSITY OF PRECIP OVER THE LOCAL AREA. WILL BUMP UP POPS TO LOW-END LIKELY POPS FOR THE SOUTHERN THIRD OF THE FORECAST AREA. PRECIP TAPERS OFF FROM WEST TO EAST MONDAY NIGHT. && .LONG TERM /TUESDAY THROUGH FRIDAY/... COLD POOL ALOFT BEHIND THE SYSTEM TUE SHOULD PRODUCE POCKETS OF BKN CU...BUT THERE WILL BE SUBSIDENCE BEHIND THE DEPARTING SYSTEM SO THE FCST HAS BEEN KEPT DRY. MAIN CHALLENGE IS WHETHER THE MODELS HAVE ADEQUATELY RESOLVED THE LAKE EFFECT...AS THIS WILL POSE THE BEST CHC OF GETTING A STRAY SHRA INTO INTERIOR PORTIONS OF THE CWA. DRY WED INTO THU WITH TRANSITORY HI PRES OVER THE E COAST. NEXT SYSTEM TAKES SHAPE FRI AND BEYOND. THERE IS THE SUGGESTION THAT A COASTAL COULD DEVELOP. THE GFS IS MORE AGGRESSIVE WITH THIS SOLN THAN THE 00Z AND 12Z ECMWF. FOR NOW HAVE INCLUDED SCHC POPS THU NGT THRU FRI...WITH CHC FRI NGT. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... HIGH PRESSURE MOVES OFFSHORE THROUGH THIS EVENING WITH S-SW WINDS 5-10 KT BECOMING LIGHT. CONDITIONS ARE FORECAST TO BE VFR THROUGH THE EVENING. A WARM FRONT DEVELOPS AND MOVES NORTH OF THE AREA LATE TONIGHT AND INTO SUNDAY MORNING. THERE WILL BE A FEW SHOWERS ASSOCIATED WITH THE FRONT AND THERE WILL BE A CHANCE OF SHOWERS WITH THE FRONT WHEN IT IS CLOSEST TO THE AREA TOWARDS SUNDAY MORNING. HIGHEST CHANCES RELATIVELY NEAR KSWF...ELSEWHERE NOT HIGH ENOUGH PERCENTAGE TO INCLUDE IN TAF. MVFR WILL BE POSSIBLE WITH SOME SHOWER ACTIVITY. OTHERWISE...SW WINDS WILL BECOME LIGHT THIS EVENING UNDER 10 KTS BEFORE PICKING UP TOWARDS SUNDAY MORNING. SW WINDS WITH GUSTS MAINLY BETWEEN 15-25 KT ARE FORECAST WITH SOME LOCALLY HIGHER GUSTS DURING THE DAY ON SUNDAY. OUTLOOK FOR 18Z SUN THROUGH THURSDAY... .SUNDAY NIGHT...SW GUSTS AROUND 20 KT EARLY IN SOME LOCATIONS WITH WINDS LOWERING THEREAFTER. MVFR POSSIBLE. .MONDAY...SW GUSTS AROUND 20 KT. CHANCE OF SHOWERS...BECOMING LIKELY TOWARDS THE COAST IN MID-LATE AFTERNOON. MVFR OR LOWER POSSIBLE. .MINDAY NIGHT...WINDS LOWERING AND SHIFTING TO NW. SHOWERS LIKELY FOR EASTERN SECTIONS IN EVENING AND CHANCE TO THE WEST...TAPERING OFF LATE. MVFR POSSIBLE. .TUESDAY...VFR. NW GUSTS 20 TO 25 KT POSSIBLE. .WEDNESDAY...VFR. GUSTY W WINDS. .THURSDAY...VFR. && .MARINE... NORTH WINDS AROUND 15 KT WITH GUSTS TO 20 KT ON THE OCEAN WATERS WILL CONTINUE TO DIMINISH TO 10-15 KT AS THE MORNING PROGRESSES. TRANQUIL CONDS ON TAP FOR THIS AFTERNOON THROUGH THIS EVENING. WINDS INCREASE ONCE AGAIN TONIGHT INTO SUNDAY MORNING WITH THE PASSAGE OF A WARM FRONT. WIND GUSTS SHOULD INCREASE TO ABOUT 25 TO 30 KT ON THE OCEAN...SO EXPECT SMALL CRAFT CONDITIONS DEVELOPING ONCE AGAIN TONIGHT...ESPECIALLY ACROSS THE OCEAN WATERS. STRONG SW WINDS SUN INTO SUN NGT. SCA LIKELY...ESPECIALLY ON THE OCEAN. GUSTS COULD APPROACH GALE FORCE ON THE ERN WATERS. GALES MRGNL HOWEVER...WITH MOST LIKELY OUTCOME GUSTS AROUND 30KT. A WATCH WILL THEREFORE NOT BE ISSUED ATTM. MODERATE SLY FLOW WILL MAINTAIN SCA SEAS ON THE OCEAN MON. WINDS COULD REMAIN NEAR SCA LVLS ON THE ERN WATERS. COLD FRONT PASSES TUE MRNG AND WINDS SWITCH TO THE NW. INCREASING SPEEDS THRU THE DAY. AS LOW PRES DEEPENS NE OF THE WATERS...GALES COULD BE POSSIBLE INTO WED. SEAS WILL BUILD ON THE OCEAN WITH A POSSIBLE CONTRIBUTION FROM SWELL GENERATED WELL OFFSHORE. WINDS DIMINISH TO BLW FLAG LVLS WED NGT AND THU. POSSIBILITY OF SOME RESIDUAL SWELL ON THE OCEAN...BUT THE LATEST PROGS SUGGEST SEAS BLW SCA LVLS FOR THE PERIOD. && .HYDROLOGY... NO SIGNIFICANT RAINFALL IS FORECAST THROUGH THE WEEKEND. A BAND OF MODERATE RAIN IS LIKELY WITH A FRONTAL PASSAGE LATE MONDAY AND MONDAY EVENING. AN INCH OR LESS OF RAIN IS FCST ATTM...RESULTING IN ONLY MINOR STREAM AND RIVER RISES. && .CLIMATE... NEW LOW TEMPERATURE RECORDS WERE SET TODAY...OCTOBER 13 2012...AT KENNEDY NY... NEWARK NJ..ISLIP NY..AND BRIDGEPORT CT. BELOW IS A SUMMARY OF THE NEW RECORD LOWS FOR OCTOBER 13 AND THE PREVIOUS RECORDS FOR THIS DATE AT THESE LOCATIONS. ..LOCATION.......NEW RECORD LOW.....PREVIOUS RECORD LOW.....YEAR....... KENNEDY NY.............37...................40..............1988....... NEWARK NJ..............34...................36..............1934....... ISLIP NY...............32...................34..............1987....... BRIDGEPORT CT..........33...................34..............1981....... && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...MPS NEAR TERM...MPS/DW SHORT TERM...MPS LONG TERM... AVIATION...JC/JM MARINE...MPS HYDROLOGY...MPS CLIMATE...
Hazardous weather outlook, Oct 13, 9:03 AM EDT, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW YORK NY 903 AM EDT SAT OCT 13 2012 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-141315- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 903 AM EDT SAT OCT 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-141315- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 903 AM EDT SAT OCT 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
Nearby
Small Craft Advisories in New York, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.